Thunderstorm Wind, Henderson
- When
- September 19, 12:15 PM CST
- Where
- Henderson County, Athens
- Measured
- 52 kt (60 mph)
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.200, -95.850
Trees and power lines were blown down west of Athens.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 19, 11:39 AM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1239 PM CDT THU SEP 19 2002 UPDATING ZONES TO LOWER POPS WEST AND CENTRAL AND PARTS OF THE EAST. FCSTID = 59 DFW 82 62 85 59 / 20 0 0 0 ACT 83 63 86 59 / 40 0 0 0 PRX 81 59 82 56 / 80 30 0 0 DTO 80 57 84 57 / 20 0 0 0 TKI 81 59 83 57 / 20 0 0 0 DAL 82 62 85 59 / 20 0 0 0 TRL 82 61 83 58 / 40 0 0 0 CRS 83 64 87 59 / 80 30 0 0 TPL 83 63 86 59 / 40 0 0 0 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1053 AM CDT THU SEP 19 2002 THE SLIGHT RISK OF SEVERE THUNDERSTORMS NOW EXISTS THROUGH EARLY EVENING...GENERALLY ALONG AND EAST OF A PARIS...CANTON...CORSICANA ...CAMERON LINE. THIS INCLUDES THESE CITIES...AS WELL AS SULPHUR SPRINGS...EMORY...CANTON...ATHENS...AND PALESTINE. THE MAIN THREATS ARE FROM DAMAGING WINDS AND LARGE HAIL. THE THREAT OF TORNADOES IS MINIMAL. THE THREAT OF SEVERE WEATHER HAS ENDED FOR THE DALLAS FORT WORTH METROPLEX...AS WELL AS FOR THE WACO AND TEMPLE AREAS. A FEW LINGERING SHOWERS AND THUNDERSTORMS COULD AFFECT THESE AREAS...BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS. EMERGENCY MANAGERS AND SPOTTER GROUPS WITHIN THE SLIGHT RISK AREA MAY BE ACTIVATED FROM THE LATE MORNING...INTO THE EARLY EVENING HOURS.
The Dallas/Ft Worth radar (KFWS), 143 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down west of Athens.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320717.